Colorado, 2007Winter Weather in Colorado, February 2 to 3, 2007
February 2 to 3, 2007 · NWS GJT · 2 events in 2 counties and zones
A moist northwest flow over western Colorado brought significant orographically forced snowfall to the Flat Top Mountains, as well as the Elkhead and Park Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist northwest flow over western Colorado brought significant orographically forced snowfall to the Flat Top Mountains, as well as the Elkhead and Park Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 2, 3:45 AM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 2, 3:45 AM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
345 AM MST FRI FEB 2 2007
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
SOME AREAS OF SNOW PERSISTING ACROSS NW CO AND NEAR THE DIVIDE
EARLY THIS MORNING PER 09Z AND 10Z SFC OBS...ASSOCIATED WITH THE MAIN
UPPER TROUGH. RUC SHOWS AXIS MOVING EAST OF OUR AREA BY ABOUT
12Z...SO EXPECT SNOW TO BE TAPERING OFF EARLY THIS MORNING AS LARGE-
SCALE SUBSIDENCE AND STABILITY TAKE OVER PER Q-DIVERGENCE FIELD...
ALTHOUGH LOW CLOUDS MAY HANG ON IN THE EEO/CAG/HDN AREA A BIT THIS
MORNING IN THE NW FLOW.
MODELS CONTINUE TO HOLD A RIDGE ALONG THE WEST COAST TODAY THROUGH
SAT WITH ERN UT/WRN CO IN NNW FLOW THAT WILL KEEP THE CHANCE OF
PRECIP FOCUSED ON THE NRN MTNS. SHORTWAVES BRUSH THE N TONIGHT AND
SAT NIGHT...WITH TONIGHT/S LOOKING LIKE THE BETTER OF THE TWO. NOT
MUCH MOISTURE IN PLACE OR CARRIED WITH THEM...SO NOT MUCH SNOW ACCUMS
EXPECTED BUT BREEZY TO WINDY CONDITIONS AT TIMES ACROSS THE NRN MTNS
THAT MIGHT PRODUCE LOCALIZED BLOWING SNOW. SE UT/SW CO SHOULD SEE
LITTLE OR NO PRECIP THIS PERIOD.
GENERAL COOLING WITH THE UPPER TROUGH OCCURRING...BUT APPEARS THAT
THE COLDEST AIR MAY HAVE SLID MORE TO OUR EAST LATE YESTERDAY...
GETTING MAINLY JUST INTO NW CO. RAISED MAX TEMPS A TAD TODAY AS A
RESULT BUT STILL BELOW MOS GUIDANCE. WARMING ALOFT TAKES HOLD TONIGHT
AND SAT AS HEIGHTS TREND UPWARDS. MTNS TO SEE THE BEST WARM-UP
INITIALLY AS COLD AIR TRAPPED IN VALLEYS WILL TAKE LONGER TO MODIFY
GIVEN LIMITED VERTICAL MIXING IN FAIRLY STABLE CONDITIONS. COULD SEE
A RETURN TO STAGNATING AIR IN THE VALLEYS THIS WEEKEND.
.LONG TERM (SUNDAY THROUGH THURSDAY)...
THE GFS CONTINUES TO SHOW PACIFIC MOISTURE SPILLING OVER THE RIDGE
AXIS THAT WILL BE POSITIONED ALONG 120W. DECENT GRADIENT IN
NORTHWEST FLOW THAT WILL INDUCE OROGRAPHIC LIFT OVER THE PARK
RANGE...AND MAYBE ISENTROPIC UPGLIDE THANKS TO THE COLD DOME
THAT WILL RESIDES OVER THE YAMPA RIVER. BUT THE LACK OF A SURFACE
BOUNDARY AND SHORT WAVE ENERGY LIMITS ANY SNOW POTENTIAL IN THIS FLOW
PATTERN. THE BIGGEST NEGATIVE IS THAT THE LONG WAVE COLD TROUGH WILL
BE OVER THE ERN CONUS...PLACING COLORADO IN ANTICYCLONIC FLOW. THE
THREAT OF MOUNTAIN SNOW OVER NWRN COLORADO DIMINISHES ON MONDAY AS
THE PACIFIC RIDGE MOVES OVER THE INTERIOR WEST...PUSHING MOISTURE
NORTH AND EAST. BY TUESDAY...THE THREAT OF ANY OROGRAPHIC SNOWFALL
WILL BE GONE. FARTHER SOUTH...LESS CLOUD COVER AND MORE SUN WILL
ALLOW FOR REBOUNDING TEMPERATURES AS WARMER TEMPERATURES ALOFT
GRADUALLY TRANSLATE TO THE SURFACE. FOR THE UINTA AND YAMPA RIVER
BASINS...THE WARMUP IN THE MOS GUIDANCE IS TOO FAST AND ONLY EXPECT A
SLOW MODERATION.
RIDGE AXIS BEGINS TO FLATTEN ON WEDNESDAY...AND THE LATEST GFS
MODEL SHOWS INCREASING ENERGY UNDERCUTTING THE RIDGE AXIS. THE
ECMWF ALSO SHOWS THIS TREND BUT IS CONSIDERABLY WEAKER. CONCEIVABLE
THAT THERE WILL BE CHANGES TOWARD THE VERY END OF THE EXTENDED
PERIOD...BUT MOST LIKELY THE FIRST SHORT WAVE WILL WEAKEN
CONSIDERABLY AS IT ATTEMPTS TO MOVE ACROSS THE RIDGE AXIS. NO
ADJUSTMENT TO THE LOW MOUNTAIN POPS ON THURSDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
JAD/PF
Hazardous weather outlook, Feb 2, 5:27 AM MST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
527 AM MST FRI FEB 2 2007
COZ003-006-007-011-014-017>023-UTZ022-025-027>029-031245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-FOUR CORNERS/UPPER DOLORES RIVER-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
UPPER GUNNISON RIVER VALLEY-
527 AM MST FRI FEB 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
COLORADO...AND EASTERN UTAH SOUTH OF THE BOOK CLIFFS
.DAY ONE...TODAY AND TONIGHT
COLD TEMPERATURES WILL BE PRESENT THIS MORNING AND AGAIN TONIGHT...
WITH READINGS IN THE SINGLE DIGITS...TO BELOW ZERO IN THE MOUNTAINS
AND HIGH VALLEYS. FOLKS VENTURING OR WORKING OUTDOORS THIS MORNING
OR TONIGHT WILL NEED APPROPRIATE CLOTHING TO PREVENT COLD STRESS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COLD TEMPERATURES ARE EXPECTED AGAIN SATURDAY NIGHT...BUT WILL BE
MODERATING EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
COZ001-002-004-005-008>010-012-013-UTZ023-024-031245-
CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
LOWER YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-
527 AM MST FRI FEB 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST COLORADO AND THE
CENTRAL COLORADO MOUNTAINS...AND NORTHEAST UTAH
.DAY ONE...TODAY AND TONIGHT
COLD TEMPERATURES WILL BE PRESENT THIS MORNING AND AGAIN TONIGHT...
WITH READINGS IN THE SINGLE DIGITS TO WELL BELOW ZERO. NORTHWEST
WINDS 10 TO 20 MPH WITH STRONGER GUSTS AT TIMES WILL RESULT IN VERY
COLD WIND CHILLS OVER THE HIGHER TERRAIN. WINDY CONDITIONS WILL ALSO
PRODUCE BLOWING SNOW AND REDUCED VISIBILITY AT TIMES ACROSS THE
MOUNTAINS...POTENTIALLY HAMPERING TRAVEL ACROSS HIGH MOUNTAIN
PASSES. ONE TO THREE INCHES OF SNOW IS EXPECTED FOR THE ELKHEAD...
PARK...AND GORE RANGES TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COLD TEMPERATURES AND WINDY CONDITIONS AT TIMES WILL CONTINUE FOR
THE MOUNTAINS SATURDAY AND SUNDAY...WITH COLD WIND CHILLS REMAINING A
CONCERN. TEMPERATURES WILL MODERATE EARLY NEXT WEEK. THERE IS A
CHANCE OF SNOW MAINLY FOR THE ELKHEAD...PARK...AND GORE RANGES
SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
JAD
Winter Weather, Elkhead and Park Mountains
- When
- February 2, 7:00 AM MST to February 3, 10:00 AM MST
- Where
- Elkhead and Park Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.552, -107.599 (the zone’s center; the record gives no point)
Widespread snowfall of 5 to 12 inches blanketed the Elkhead and Park Mountains.
Winter Weather, Flattop Mountains
- When
- February 2, 9:00 AM MST to February 3, 11:00 AM MST
- Where
- Flattop Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.062, -107.603 (the zone’s center; the record gives no point)
Widespread snowfall of 5 to 9 inches blanketed the Flat Top Mountains.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Florida, February 2, 200721 deaths · 61 injured · $156 million · EF3 · 4 events
- Lake-Effect Snow in New York, February 2 to 12, 2007$4.8 million · 6 events
- Winter Weather in Vermont, February 2 to 3, 2007$50,000 · 16 events
- Winter Weather in New York, February 2, 2007$25,000 · 9 events
- Extreme Cold in Iowa, February 2 to 5, 200721 events
- Blizzard and Winter Storm in Michigan, February 2 to 4, 200715 events
- Extreme Cold in Illinois, February 2 to 5, 200713 events
- Winter Weather in Pennsylvania, February 2, 20078 events
- Extreme Cold in North Dakota, February 2 to 3, 20078 events
- High Wind in South Dakota, February 2, 200752 kt wind · 7 events
- Extreme Cold in Wisconsin, February 2 to 5, 20076 events
- Extreme Cold in Minnesota, February 2 to 3, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20240, 20241.